MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-9
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported technical support that the 2008t machine experienced low conductivity.Upon follow up, the biomed confirmed that the machine was returned to service without any repairs.The biomed reported that they experienced low conductivity while using naturalyte, lot 20lxac059.The biomed reported that before use, the conductivity was at 12.9.The patients that were treated with the lot did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.Per the biomed 9 cases of the product are affected and now they are using naturalyte lot 20lxac079 without any issues.The biomed reported that there was no service to the machines a return goods authorization (rga) was issued to the clinic for product return.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 5 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.Indicated that 2140 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac059 met release specifications.As of 11/12/2020 no samples were returned.Samples are not needed to confirm the allegation.A sample retain of the reported lot was tested and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac059 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac059 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.

Brand Name
NATURALYTE 3251 3K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10931428
Report Number3005162618-2020-00137
Device Sequence Number17217169
Product Code KPO
UDI-Device Identifier00840861101740
UDI-Public00840861101740
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-3251-9
Device Catalogue Number08-3251-9
Device Lot Number20LXAC059
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1